MAUDE Adverse Event Report: ESSENTIAL MEDICAL, INC. MANTA 18F; VASCULAR CLOSURE DEVICE

ESSENTIAL MEDICAL, INC. MANTA 18F; VASCULAR CLOSURE DEVICE
Catalog Number 2115
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that "the manta depth locator split in half trying to remove from the vessel after depth location due to severe scar tissue left from a hip replacement." additional information: "during a tavr procedure, micro puncture and ultrasound were utilized to gain central access in the right common femoral artery.Vessel size was 8mm with mild calcification.The manta was not used on this patient.The depth locator broke in half and so we were not able to use the product.We had to retrieve the distal half of the depth locator that was in the patient.This resulted in a cut down.".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).One unit of depth locator was returned for evaluation.Blood particulates was noted on the unit.The unit was decontaminated and ins pected.The lumen of the depth locator was split into two separate pieced.The polymer was observed to be stretched at the junction of separation.The device lot history record review for lot number 73d2400021 manta 18f indicated no non-conformities related to this lot, therefore, supporting the device met material, assembly, and performance specifications before shipment.Case details were reviewed.An 84-year-old female patient presented in the or for a tavr procedure.After multiple attempts, centrally positioned access was gained utilizing ultrasound guidance with a micropuncture kit.The right common femoral arteriotomy was 8mm, with mild calcification.Following the tavr, an 18f manta was planned for closure.After performing depth location, while attempting to remove the depth locator, due to severe scar tissue present from a hip replacement, the depth locator broke in half.Surgical intervention was required to retrieve the distal portion of the depth locator located within the patient.The manta instructions for use (ifu) posts warning to not use manta if there is difficult dilation from initial femoral artery access while step dilating up to the large-bore device.Difficult dilation of the puncture tract due to scar tissue may lead to swelling of surrounding tissue, thus compromising the accuracy of the puncture depth determined during the depth location procedure.The root cause of the device being damaged during use is likely contributed to user error due to poor patient selection.The depth l ocator was unable to retract from the patient due to the severe scar tissue present.
 
Event or Problem Description

Brand Name
MANTA 18F
Common Device Name
VASCULAR CLOSURE DEVICE
Manufacturer (Section D)
ESSENTIAL MEDICAL, INC.
exton
Manufacturer (Section G)
ESSENTIAL MEDICAL, INC.
260 sierra drive
exton
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20405999
Report Number3010252479-2024-00166
Device Sequence Number19670847
Product Code MGB
UDI-Device Identifier00856279007307
UDI-Public(01)00856279007307(11)240401(17)251001(10)73D2400021(21)
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P180025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2025
Device Catalogue Number2115
Device Lot Number73D2400021
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/09/2024
Supplement Report FDA Received Date11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient Age84 YR
Patient SexUnknown